Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 8:01 PM EST for 9 counties in Indiana. It was in force for 44 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 8:01 PM EST (01:01 UTC)
- Expired
- Feb 20, 2014, 8:45 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 8:20 PM EST | TSTM WND DMG | Frankfort, IN | PUBLIC SERVICE REPORTS OVERTURNED SEMI ON I-65 NEAR FRANKFORT...LEAKING PROPANE. INTERSTATE SHUT DOWN. |
| Feb 20, 8:24 PM EST | HAIL 1 | Whitestown, IN | NEAR SR267 AND I-65 |
| Feb 20, 8:31 PM EST | TSTM WND GST 60 | 4 Ne Brownsburg, IN | ALSO PEA SIZE HAIL. |
| Feb 20, 8:31 PM EST | HAIL 0.25 | 1 Ssw Whitestown, IN | WINDS WERE GUSTY BUT NOT SIGNIFICANT. BRIEF PEA SIZE HAIL. |
| Feb 20, 8:37 PM EST | TSTM WND GST 65 | Tipton, IN | |
| Feb 20, 8:42 PM EST | HAIL 0.5 | Carmel, IN | |
| Feb 20, 8:43 PM EST | HAIL 0.25 | Cicero, IN | LITTLE BIT BIGGER THAN PEA SIZE HAIL. 231ST STREET AND TOLLGATE ROAD. RAINING HARD AND GUSTY WINDS. |
| Feb 20, 8:44 PM EST | TSTM WND GST 45 | Noblesville, IN | |
| Feb 20, 8:45 PM EST | TSTM WND GST 45 | 2 E Carmel, IN | TORRENTIAL RAIN... GUSTY WINDS... PEA SIZE HAIL AT MAIN STREET AND RIVER ROAD. |
| Feb 20, 8:45 PM EST | HAIL 0.25 | 2 E Carmel, IN | |
| Feb 20, 8:45 PM EST | HAIL 0.75 | Noblesville, IN | |
| Feb 20, 8:48 PM EST | TSTM WND GST 45 | 2 W Carmel, IN | TORRENTIAL RAIN... GUSTY WINDS... PEA SIZE AT 141ST STREET AND TOWNSHIP LINE. |
| Feb 20, 8:48 PM EST | HAIL 0.25 | 2 W Carmel, IN | |
| Feb 20, 8:51 PM EST | HAIL 0.75 | 2 Ene Westfield, IN | MOONTOWN ROAD BETWEEN SR32 AND SR38. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS53 KIND 210101
SVRIND
INC011-015-023-057-063-067-095-097-159-210145-
/O.NEW.KIND.SV.W.0004.140221T0101Z-140221T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
NORTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHERN MARION COUNTY IN CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 845 PM EST
* AT 757 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF LAFAYETTE TO 9 MILES NORTHWEST OF
BROWNSBURG...AND MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORT...KOKOMO...ZIONSVILLE...CARMEL...FISHERS...NOBLESVILLE...
TIPTON...ULEN...FLORA...WHITESTOWN...KIRKLIN...BURLINGTON...
MICHIGANTOWN...SHERIDAN...RUSSIAVILLE...WILLIAMS CREEK...KEMPTON...
WESTFIELD...MORSE RESERVOIR AND INDIAN HEIGHTS.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 124 AND 158.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4059 8637 4057 8636 4057 8586 4038 8586
4037 8583 3994 8587 3984 8655 4037 8670
4050 8670
TIME...MOT...LOC 0101Z 270DEG 63KT 4040 8657 3992 8643
HAIL...0.75IN
WIND...70MPH
$$
TDUD3 follow-up statements
152
WWUS53 KIND 210112
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EST THU FEB 20 2014
INC011-015-023-057-063-067-095-097-159-210145-
/O.CON.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
TIPTON IN-MARION IN-MADISON IN-HOWARD IN-HENDRICKS IN-HAMILTON IN-
BOONE IN-CARROLL IN-CLINTON IN-
812 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHEASTERN CARROLL...BOONE...HAMILTON...NORTHEASTERN HENDRICKS...
HOWARD...NORTHWESTERN MADISON...NORTHWESTERN MARION AND TIPTON
COUNTIES UNTIL 845 PM EST...
AT 807 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF DELPHI TO 6 MILES NORTHEAST OF
LEBANON TO 5 MILES SOUTH OF LEBANON TO 10 MILES NORTHWEST OF
BROWNSBURG...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KOKOMO...ZIONSVILLE...TIPTON...CARMEL...FISHERS...NOBLESVILLE...
SHERIDAN...RUSSIAVILLE...KEMPTON...WHITESTOWN...WILLIAMS CREEK...
INDIAN HEIGHTS...ATLANTA...SHARPSVILLE...MORSE RESERVOIR...ARCADIA...
WESTFIELD...WINDFALL...GREENTOWN AND CICERO.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 155.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4044 8659 4053 8658 4059 8637 4057 8636
4057 8586 4038 8586 4037 8583 3994 8587
3984 8655 4015 8664
TIME...MOT...LOC 0112Z 244DEG 59KT 4050 8638 4013 8628
4001 8638 3994 8646
HAIL...<.75IN
WIND...60MPH
$$
MRD/MK799
WWUS53 KIND 210124
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EST THU FEB 20 2014
INC015-210134-
/O.CAN.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
CARROLL IN-
824 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4018 8648 4027 8628 4057 8625 4057 8586
4038 8586 4037 8583 3994 8587 3984 8655
TIME...MOT...LOC 0124Z 239DEG 52KT 4040 8607 4025 8611
4015 8615 3990 8636
$$
INC011-023-057-063-067-095-097-159-210145-
/O.CON.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
TIPTON IN-MARION IN-MADISON IN-HOWARD IN-HENDRICKS IN-HAMILTON IN-
BOONE IN-CLINTON IN-
824 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLINTON...EASTERN BOONE...HAMILTON...NORTHEASTERN HENDRICKS...
HOWARD...NORTHWESTERN MADISON...NORTHWESTERN MARION AND TIPTON
COUNTIES UNTIL 845 PM EST...
AT 822 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF KOKOMO TO 7 MILES SOUTHWEST OF TIPTON
TO 9 MILES NORTHWEST OF NOBLESVILLE TO BROWNSBURG...AND MOVING
NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TIPTON...ZIONSVILLE...CARMEL...FISHERS...NOBLESVILLE...GREENTOWN...
ATLANTA...WINDFALL...MORSE RESERVOIR...WILLIAMS CREEK...ARCADIA...
WESTFIELD AND CICERO.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 142.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4018 8648 4027 8628 4057 8625 4057 8586
4038 8586 4037 8583 3994 8587 3984 8655
TIME...MOT...LOC 0124Z 239DEG 52KT 4040 8607 4025 8611
4015 8615 3990 8636
HAIL...<.75IN
WIND...60MPH
$$
MRD/MK626
WWUS53 KIND 210134
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
834 PM EST THU FEB 20 2014
INC023-063-210144-
/O.CAN.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
HENDRICKS IN-CLINTON IN-
834 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
NORTHEASTERN HENDRICKS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4057 8586 4038 8586 4037 8583 3994 8587
3988 8633 4018 8632 4018 8624 4022 8624
4027 8615 4056 8603
TIME...MOT...LOC 0134Z 239DEG 52KT 4047 8590 4032 8594
4019 8596 3991 8620
$$
INC011-057-067-095-097-159-210145-
/O.CON.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
TIPTON IN-MARION IN-MADISON IN-HOWARD IN-HAMILTON IN-BOONE IN-
834 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BOONE...HAMILTON...EASTERN HOWARD...NORTHWESTERN MADISON...
NORTHWESTERN MARION AND TIPTON COUNTIES UNTIL 845 PM EST...
AT 832 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SWAYZEE TO TIPTON TO 8 MILES
SOUTH OF TIPTON TO ZIONSVILLE...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AN ESTIMATED 50 TO 60 MPH
THUNDERSTORM WIND GUST WAS REPORTED 4 MILES NORTHEAST OF BROWNSBURG.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARMEL...NOBLESVILLE...ELWOOD AND FISHERS.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 127.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4057 8586 4038 8586 4037 8583 3994 8587
3988 8633 4018 8632 4018 8624 4022 8624
4027 8615 4056 8603
TIME...MOT...LOC 0134Z 239DEG 52KT 4047 8590 4032 8594
4019 8596 3991 8620
HAIL...<.75IN
WIND...60MPH
$$
MRD/MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 6:25 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 20, 6:25 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 625 PM EST THU FEB 20 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 351 PM EST THU FEB 20 2014 A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF THE WEEK. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... ISSUED AT 351 PM EST THU FEB 20 2014 FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT. CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE THROUGH THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH DECREASING POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY THAT THE LINE COULD SLOW DOWN. WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED WITH 0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE 200-500 RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE FORECAST AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION MAY BE ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE SEVERE THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION OF DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10 PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN. FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH THE NIGHT. ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA. ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN THIS AREA THROUGH AROUND 8 PM. COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE MORNING ON FRIDAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... ISSUED AT 351 PM EST THU FEB 20 2014 FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE WERE CLOSE ENOUGH TO USE A CONSENSUS. FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF 40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH THE DAY ON FRIDAY. BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX IN THE SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 216 PM EST THU FEB 20 2014 ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER. && .AVIATION /DISCUSSION FOR THE 21/0000Z TAF ISSUANCE/... ISSUED AT 330 PM EST THU FEB 20 2014 SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI 00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z. CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE. UNTIL THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY. SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO 34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN STRONG OUT OF THE SOUTH. MVFR CEILINGS ARE EXPECTED TO LINGER THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR FILTERS INTO THE REGION. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ021-028>031-035>043- 047>049-055>057-063>065-071-072. WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....PUMA AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 6:26 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 PM EST THU FEB 20 2014 INZ021-028>031-035>049-051>057-060>065-067>072-212330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 626 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES THROUGH AS THE SNOW CONTINUES TO MELT. HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR ICE JAM FLOODING. PATCHY DENSE FOG. TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE. DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD. WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY. SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT... OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) FISHER
In the hours before
Special weather statement, Feb 20, 3:15 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EST THU FEB 20 2014 INZ030-031-037>042-202215- CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...ANDERSON...MUNCIE 315 PM EST THU FEB 20 2014 ...PATCHY DENSE FOG... PATCHY AREAS OF DENSE FOG ARE EXPECTED INTO EARLY EVENING AS MILD AND HUMID AIR SPREADS NORTH ACROSS THE AREA. VISIBILITY NEAR ONE QUARTER MILE HAVE BEEN REPORTED FROM NEAR GEIST RESERVOIR UP TOWARDS ANDERSON. MOTORISTS SHOULD EXERCISE CAUTION AS ABRUPT CHANGES IN VISIBILITY MAY BE ENCOUNTERED IN THESE FOGGY AREAS. DRT
Local storm report, Feb 20, 7:25 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
02/20/2014 E50 MPH VIGO IN AMATEUR RADIO
JUST EAST OF TERRE HAUTE ALONG I-70
&&
DRTLocal storm report, Feb 20, 7:29 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HEAVY RAIN 7 S HILLSBORO 40.01N 87.16W
02/20/2014 U0.00 INCH FOUNTAIN IN TRAINED SPOTTER
VISIBILTY IS REDUCED DUE TO RAINFALL. WIND JUST PICKED
UP. NO DAMAGE TO REPORT.
&&
MMBLocal storm report, Feb 20, 7:42 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 2 N TERRE HAUTE 39.50N 87.38W
02/20/2014 E60 MPH VIGO IN AMATEUR RADIO
&&
DRTLocal storm report, Feb 20, 7:47 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL RUSSELLVILLE 39.86N 86.98W
02/20/2014 E0.25 INCH PUTNAM IN TRAINED SPOTTER
GUSTY WINDS AND BRIEF PEA SIZE HAIL. WINDS HAVE NOW
DIED DOWN.
&&
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 52 min |
| Feb 20, 7:16 PM EST | Tornado Warning | IND | Daviess, Knox | 44 min |
| Feb 20, 7:25 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more | 50 min |
| Feb 20, 7:31 PM EST | Tornado Warning | IND | Parke | 29 min |
| Feb 20, 7:50 PM EST | Tornado Warning | IND | Daviess, Knox | 40 min |
| Feb 20, 7:58 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more | 24 hr |
| Feb 20, 8:10 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 35 min |
| Feb 20, 8:30 PM EST | Severe Thunderstorm Warning | IND | Brown, Greene, Jackson, Lawrence, Monroe, Morgan and 1 more | 45 min |
| Feb 20, 8:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Howard, Madison, Marion and 2 more | 49 min |
| Feb 20, 8:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 47 min |
| Feb 20, 8:50 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more | 40 min |
| Feb 20, 9:07 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Randolph, Rush | 53 min |
| Feb 20, 9:29 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 46 min |
| Feb 20, 9:31 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 29 min |
| Feb 20, 10:07 PM EST | River Flood Warning | IND | Johnson | 44 hr |
| Feb 21, 3:06 AM EST | River Flood Warning | IND | Montgomery, Parke | 25 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Delaware, Randolph | 41 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Henry, Rush, Shelby | 47 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Putnam | 32 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Boone, Marion | 31 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Marion | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Hancock | 48 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Johnson | 53 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Tippecanoe | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Howard | 24 hr |
| Feb 21, 4:25 PM EST | River Flood Warning | IND | Owen | 33 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.